MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight: unknown/not provided.Implant date: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Explant date: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Email address: unknown, information not provided.Telephone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had a white substance on the haptic of lens.The surgeon implanted and explanted the lens at the time it was observed and successfully replaced the lens with another johnson & johnson lens (same model and diopter).There was no unplanned vitrectomy, incision enlargement, or sutures required.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes returned to manufacturer on: 8/25/2021 device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics as well as being cut in half.Furthermore, a substance was identified on the haptics holding the two lens halves together.The alleged foreign material was observed and was forwarded to eag laboratories for further analysis.Per eag laboratories, the foreign material is identified as an acrylic based adhesive or sealant containing fillers consistent with calcium carbonate and aluminum silicate.The fourier transform infrared (ftir) spectrum raw data output file generated by eag laboratories was then compared against the groningen manufacturing process ftir library and did not yield any results with at least a 0.90000 correlation.The top hit was ¿000000606headcaproundelastic¿ with a 0.585145 correlation.The complaint issue was confirmed, however due to the low correlation (correlation less than 0.90000) between the foreign material and the groningen manufacturing process ftir library, it cannot be confirmed to be related to manufacturing, as groningen has manufacturing controls in place to prevent the release of product with foreign material on it.Therefore, no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
van swietenlaan 5
groningen, groningen 9728 -NX
NL   9728 NX
MDR Report Key12221128
Report Number9614546-2021-07300
Device Sequence Number14528437
Product Code POE
UDI-Device Identifier05050474605312
UDI-Public(01)05050474605312(17)220210
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer08/13/2021
11/30/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date08/19/2021
12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite